MAUDE Adverse Event Report: EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 170-32-93
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Discomfort (2330); Metal Related Pathology (4530); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 79 months after a left total hip replacement procedure, the patient underwent a revision procedure to address prosthesis wear, metal related pathology, discomfort, synovitis, and pain.Initial surgery and revision surgery operative notes were provided.Patient left the operating room in stable condition.Post operative diagnosis noted wear of the implant.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
1038671-2023-00988 d10: 120-65-20 - (b)(6) - bone screw 6.5mm dia x 20mm long 136-32-51 - (b)(6) - nv gxl lnr, +5lat, 32mm g1-48/50mm cups 164-01-11 - (b)(6) -element-stem, collarless w/ha, std offset, sz 11 180-01-50 - (b)(6) - nv crown cup clstr hole 50mm group 1 multiple mdr reports were filed for this event, please see associated reports: 1038671-2023-00988.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected/additional information.The following sections were corrected/added: h6: component code, type of investigation.The most likely underlying cause for the revision reported is a combination of risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).Disassociation of the liner and subsequent wear of the acetabular cup and femoral head may have been due to extensive wear of the liner or incomplete seating of the liner at the time of implantation, which allowed for unintended contact between the head and cup.However, this cannot be confirmed from the reported information, and the devices, images, and radiographs were not available for evaluation.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
BIOLOX DELTA FEMORAL HEAD 32MM OD, -3.5MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key21243942
Report Number1038671-2025-00434
Device Sequence Number17054036
Product Code JWH
UDI-Device Identifier10885862153647
UDI-Public10885862153647
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number170-32-93
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2023
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date01/27/2025
Supplement Report FDA Received Date01/13/2026
Date Device Manufactured03/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age54 YR
Patient SexFemale